Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 157, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 14, 2009, 6:40 PM CDT for Hansford County, Sherman County, Texas; Texas County, Oklahoma. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2009, 6:40 PM CDT (23:40 UTC)
- Expired
- Jul 14, 2009, 7:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Texas County, OK, Hansford County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 134 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1397 J/kg
- Mixed-layer CIN
- -290 J/kg
- Mixed-layer LCL
- 1972 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 6:10 PM CDT, 30 minutes earlier.
Area forecast discussion, Jul 14, 6:10 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 610 PM CDT TUE JUL 14 2009 .UPDATE... UPDATED TO INCREASE COVERAGE OF POPS THROUGH EVENING HOURS BASED ON CURRENT TRENDS. ACTIVITY SHOULD DIMINISH GRADUALLY AFTER SUNSET. SJOHNSON && .AVIATION... SHRA AND TSRA ACTIVITY EXPECTED EARLY IN THIS TAF PERIOD THEN DIMINISHING AFTER 9 PM. TSRA CHANCES RETURN ON WEDNESDAY AFTERNOON AND COULD AFFECT KAMA...KDHT AND KGUY. NUNEZ && .PREV DISCUSSION... /ISSUED 247 PM CDT TUE JUL 14 2009/ DISCUSSION... CONVECTION ALREADY DEVELOPING EARLY THIS AFTERNOON OVER THE WESTERN OK AND NORTHWEST TX PANHANDLE IN RESPONSE TO SHORTWAVE TROUGH TRACKING EAST OUT OF NM. ALSO...SURFACE TROUGH ACROSS EASTERN NM WITH FRONTAL BOUNDARY STRETCHING FROM NORTHEAST TO SOUTHWEST ACROSS NORTHWEST KS INTO CO. FEEL THAT CONVECTION THIS EVENING AND POSSIBLY INTO THE LATE NIGHT HOURS TONIGHT WILL BE CONFINED TO THE OK AND NORTHERN TX PANHANDLES...SO WILL FOCUS POPS IN THAT AREA. UPPER HIGH WEDNESDAY RETREATS BACK INTO NM AND THEN OVER THE SOUTHWESTERN STATES BY THURSDAY. NORTHWESTERLY FLOW ALOFT AND SHORTWAVE ENERGY WILL ALLOW FOR CONVECTION OVER THE HIGHER TERRAIN OF CO AND NM TO PROPAGATE SOUTHEAST INTO THE PANHANDLES MAINLY DURING THE AFTERNOON AND NIGHTTIME HOURS. ALSO...COLD FRONT OVER CO AND KS WILL DROP SOUTH INTO THE OK AND NORTHERN TX PANHANDLE BY 12Z WEDNESDAY...AND THEN STALL OVER THE TX PANHANDLE BETWEEN 18Z WEDNESDAY AND 00Z THURSDAY. FRONT EXPECTED TO REMAIN OVER THE TX PANHANDLE THROUGH THURSDAY UNTIL REINFORCING SURGE OF COOLER AIR AND INCREASED CONVECTION FINALLY PUSHES THE FRONT SOUTH OF THE PANHANDLES THURSDAY NIGHT. MADE SOME TWEAKS TO THE POPS...WINDS AND TEMPS THIS WEEK. OTHERWISE...ONGOING GRIDS AND FORECAST ON TRACK WITH NOT MUCH CHANGE NEEDED. WITH THE UPPER HIGH WEST OF THE FORECAST AREA LATE THIS WEEK INTO EARLY NEXT WEEK...CHANCES FOR NORTHWESTERLY FLOW CONVECTION CONTINUES. UNSEASONABLY WARM CONDITIONS AHEAD OF THE COLD FRONT WEDNESDAY AND THURSDAY...THEN MORE SEASONABLE CONDITIONS LATE IN THE WEEK THROUGH EARLY NEXT WEEK. SCHNEIDER FIRE WEATHER... FIRE WEATHER CONCERNS EXPECTED TO PERSIST THROUGH THURSDAY AHEAD OF A SLOW MOVING COLD FRONT OR STATIONARY FRONT. VERY WARM CONDITIONS WITH MIN RH VALUES IN THE 15 TO 25 PERCENT RANGE AHEAD OF THE FRONT ACROSS THE SOUTHERN HALF OF THE TX PANHANDLE WEDNESDAY AND THURSDAY MAY LEAD TO ELEVATED FIRE WEATHER CONCERNS ONCE AGAIN. INCREASE CHANCES FOR PRECIP AND THE FRONT PUSHING THROUGH ALL OF THE PANHANDLES BRINGING MUCH MORE SEASONABLE CONDITIONS TO ALL OF THE PANHANDLES BY FRIDAY INTO EARLY NEXT WEEK WILL HELP TO ALLEVIATE THE FIRE WEATHER CONCERNS. SCHNEIDER && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 08/16
Hazardous weather outlook, Jul 14, 3:49 PM CDT, 2 hours 51 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 349 PM CDT TUE JUL 14 2009 OKZ001>003-TXZ001>020-151100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 349 PM CDT TUE JUL 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ELEVATED FIRE WEATHER CONDITIONS WILL PERSIST THROUGH THIS AFTERNOON DUE TO BRISK SOUTHWEST WINDS...LOW RELATIVE HUMIDITIES...AND DRYING FUELS. IN ADDITION...CAUTION IS ADVISED ON AREA LAKES THROUGH EARLY EVENING. ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE OKLAHOMA PANHANDLE AND NORTHWEST HALF OF THE TEXAS PANHANDLE THIS AFTERNOON...THEN ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS PANHANDLE TONIGHT. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON THROUGH THURSDAY NIGHT...FRIDAY NIGHT THROUGH SATURDAY NIGHT...SUNDAY NIGHT AND MONDAY NIGHT ACROSS MOST SECTIONS OF THE PANHANDLES. SOME THUNDERSTORMS WHICH DEVELOP DURING THESE PERIODS MAY BECOME STRONG TO MARGINALLY SEVERE WITH THE PRIMARY THREAT BEING DAMAGING WINDS. THERE WILL ALSO BE A POTENTIAL FOR LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JOHNSON
In the hours before
Special weather statement, Jul 14, 2:05 PM CDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 205 PM CDT TUE JUL 14 2009 OKZ001-141945- CIMARRON OK- 205 PM CDT TUE JUL 14 2009 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 PM CDT FOR CIMARRON COUNTY. AT 204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF BOISE CITY...MOVING EAST AT 10 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. JOHNSON
Special weather statement, Jul 14, 3:25 PM CDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 325 PM CDT TUE JUL 14 2009 OKZ001-142100- CIMARRON OK- 325 PM CDT TUE JUL 14 2009 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT FOR CIMARRON COUNTY. AT 325 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF BOISE CITY...MOVING EAST AT 20 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. JOHNSON
Special weather statement, Jul 14, 6:16 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 616 PM CDT TUE JUL 14 2009 OKZ002-TXZ002-003-150000- TEXAS OK-SHERMAN TX-HANSFORD TX- 616 PM CDT TUE JUL 14 2009 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT FOR NORTHERN HANSFORD...NORTHEAST SHERMAN AND SOUTH CENTRAL TEXAS COUNTIES. AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTH OF GOODWELL...MOVING NORTHEAST AT 10 MPH. WIND GUSTS AROUND 50 MPH AND UP TO ONE HALF INCH SIZE HAIL ARE POSSIBLE. RN
Special weather statement, Jul 14, 6:29 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 629 PM CDT TUE JUL 14 2009 TXZ006-007-011-012-150015- HARTLEY TX-MOORE TX-OLDHAM TX-POTTER TX- 629 PM CDT TUE JUL 14 2009 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT FOR NORTHWEST POTTER...NORTHEAST OLDHAM...SOUTHWEST MOORE AND SOUTHEAST HARTLEY COUNTIES. AT 625 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 14 MILES WEST OF FOUR WAY...MOVING EAST AT 15 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 6:49 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Moore, Oldham, Potter | 56 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.